Articles

ToxicFree Foundation / Articles

FDA issues recall of mislabeled blood pressure medication

The U.S. Food and Drug Administration has recalled a popular blood pressure medication after it was found the drug was mislabeled, and actually contained another type of diuretic. Spironolactone, a medication used to treat congestive heart failure, was mistakenly labeled as blood pressure drug HYDROCHLOROTHIAZIDE. The good news is that it appears the error was limited to a small supply, specifically PW05264.

According to FDA officials, “the effects of mixing up the medications — both help bodies get rid of extra salt and water — depend on the individual but can range from ‘limited’ to ‘life-threatening’.” Fortunately, as of the time of this posting, the FDA has yet to receive any reports of “adverse incidents” from those ingesting any mislabeled drugs. You can double-check your supply of hydrochlorothiazide yourself by noting the appearance of the medication. Your hydrochlorothiazide should be “light orange or peach in color and round.” They should also have an “H” imprinted on one side, and the number “1” on the other. If your hydrochlorothiazide seems incorrect, please check with your local pharmacy or doctor.

To read USA Today’s complete recall story, click here: https://usat.ly/2NbawVQ

For a visual guide on identifying hydrochlorothiazide, follow this link: https://bit.ly/2Cv3OWu